EconPapers    
Economics at your fingertips  
 

On Canonical Forms for Zero-Sum Stochastic Mean Payoff Games

Endre Boros (), Khaled Elbassioni (), Vladimir Gurvich () and Kazuhisa Makino ()

Dynamic Games and Applications, 2013, vol. 3, issue 2, 128-161

Abstract: We consider two-person zero-sum mean payoff undiscounted stochastic games and obtain sufficient conditions for the existence of a saddle point in uniformly optimal stationary strategies. Namely, these conditions enable us to bring the game, by applying potential transformations, to a canonical form in which locally optimal strategies are globally optimal, and hence the value for every initial position and the optimal strategies of both players can be obtained by playing the local game at each state. We show that these conditions hold for the class of additive transition (AT) games, that is, the special case when the transitions at each state can be decomposed into two parts, each controlled completely by one of the two players. An important special case of AT-games form the so-called BWR-games which are played by two players on a directed graph with positions of three types: Black, White and Random. We give an independent proof for the existence of a canonical form in such games, and use this result to derive the existence of a canonical form (and hence, of a saddle point in uniformly optimal stationary strategies) in a wide class of games, which includes stochastic games with perfect information (PI), switching controller (SC) games and additive rewards, additive transition (ARAT) games. Unlike the proof for AT-games, our proof for the BWR-case does not rely on the existence of a saddle point in stationary strategies. We also derive some algorithmic consequences from these our reductions to BWR-games, in terms of solving PI-, and ARAT-games in sub-exponential time. Copyright Springer Science+Business Media New York 2013

Keywords: Stochastic games; Zero-sum; Saddle point; Equilibrium; Mean-payoff games (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://hdl.handle.net/10.1007/s13235-013-0075-x (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:dyngam:v:3:y:2013:i:2:p:128-161

Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/13235

DOI: 10.1007/s13235-013-0075-x

Access Statistics for this article

Dynamic Games and Applications is currently edited by Georges Zaccour

More articles in Dynamic Games and Applications from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:dyngam:v:3:y:2013:i:2:p:128-161